MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ESCORT II EXTRACTION BALLOON; NO MATCH

WILSON-COOK MEDICAL INC ESCORT II EXTRACTION BALLOON; NO MATCH
Model Number G22262
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2a - common device name: biliary catheter for stone removal that may also allow for irrigation and contrast injection e1 - phone number: (b)(6).Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The information provided is not clear on if the balloon was test inflated prior to use.The instructions for use (ifu) states, "verify balloon integrity prior to use by attaching the enclosed syringe to the stopcock and inflating the balloon with air only." the instructions for use (ifu) states, "once balloon is endoscopically visualized in duodenum, turn stopcock to open position and deflate balloon." prior to distribution, all escort ii extraction balloon are subjected to a visual and functional test to ensure device integrity.The functional test includes an air inflation test to ensure proper balloon function.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During an ercp was being performed in cbd, the physician used a cook escort ii extraction balloon.It was reported [that] the assistant nurse tried to deflate the balloon after sweeping the duct for stone removal.However, the balloon air couldn't be deflated at all.They recognized that it must be the problem with the lumen.So he cut the balloon lumen.Finally, the balloon deflated.The case finished after withdrew the balloon out of the scope.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the products said to be involved were returned in two open pouches from the lot number provided in the report.The labels match the products returned.Additionally, three sealed devices from the lot number provided in the report were also returned and evaluated.Used device #1: our laboratory evaluation of the product said to be involved could not confirm the report as it was described.The balloon inflated and deflated without difficulty.The device was returned in a coiled position with the syringe still attached to the inflation port.The balloon was inflated with air using the syringe provided.The balloon inflated as expected and the stop cock was turned to closed.A visual examination of the balloon did not find any leaks or defects.Upon turning the stopcock to open, the balloon deflated within a few seconds (reference attached deflation video).No other anomalies were detected with the device.Used device #2: our laboratory evaluation of the product said to be involved confirmed the balloon was ruptured but could not confirm the report of failure to deflate based on the condition of the returned device.The balloon was not able to be tested for inflation and deflation due to the condition of the returned device.The device was returned with the syringe.An additional syringe from a non-cook device was also included.The catheter was noted to be cut at the base of the inflation lumen connector and at the base of the y connector.During visual examination, it was noted there was a dried white substance on the cut portion of the catheter.The balloon was broken and ruptured, split down the middle of the balloon.Under magnification, it was noted that no balloon material was missing.Sealed devices #1 - #3: the balloons were tested for the ability to deflate after inflation; the balloons inflated and deflated without difficulty.The balloons were inflated with air using the syringe provided.The balloons inflated as expected and the stop cock was turned to closed.Upon turning the stopcock to open, the balloons deflated within a few seconds (reference attached deflation videos).Therefore, the complaint could not be confirmed for the sealed devices.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: used device #1: our laboratory evaluation of the returned device could not confirm the report, the balloon inflated and deflated without difficulty.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Used device #2: our laboratory evaluation confirmed the balloon was ruptured but could not confirm the report of failure to deflate based on the condition of the returned device.A definitive cause for the reported observation could not be determined because the condition of the product said to be involved prohibited a complete evaluation, the balloon was ruptured therefore deflation functionality could not be verified.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.Sealed devices #1 - #3: a definitive cause for the reported observation could not be determined because the products said to be involved functioned as intended.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The information provided is not clear on if the balloon was test inflated prior to use.The instructions for use (ifu) states, "verify balloon integrity prior to use by attaching the enclosed syringe to the stopcock and inflating the balloon with air only." the instructions for use (ifu) states, "once balloon is endoscopically visualized in duodenum, turn stopcock to open position and deflate balloon." prior to distribution, all escort ii extraction balloon are subjected to a visual and functional test to ensure device integrity.The functional test includes an air inflation test to ensure proper balloon function.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this report is rare.Quality assurance will continue to monitor for complaint trends.

Brand Name
ESCORT II EXTRACTION BALLOON
Common Device Name
NO MATCH
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key22558604
Report Number1037905-2025-00520
Device Sequence Number9784464
Product Code GCA
UDI-Device Identifier00827002222625
UDI-Public(01)00827002222625(17)260407(10)W4928349
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K953951
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2026
Device Model NumberG22262
Device Catalogue NumberEBL-15-200
Device Lot NumberW4928349
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN ENDOSCOPE MAKE AND MODEL.
Patient SexUnknown